DERMAL FILLER ERRORS IRELAND
Dermal Fillers have become an extremely popular choice for anyone who wants to ‘plump’ out fine lines and wrinkles on their face without resorting to plastic surgery for a facelift procedure.
It is vitally important that you use a qualified practitioner to administer the filler injections, so check out their qualifications and ask to see their past work before making a decision to go under the needle!
Unfortunately, as with any medical procedure, errors can happen, and dermal filler errors can be devastating to anyone as being on your face, they are immediately noticeable. Please read below for some of the most common dermal filler errors that can occur, and if you feel that you have suffered as a result, call our medical negligence and professional negligence solicitors to see if you can make a claim for compensation.
Underneath the eyes is one of the most common places that can be restored using dermal fillers. However, too much filler in the cheek area has be a telltale sign that you have had work done, and also can give you a puffy, overly rounded look.
Restylane and Juvederm Bumps
It is possible to see bumps after the use of any injectable dermal filler including Restylane and Juvederm. These bumps are caused by too much of the filler being injected at one point in the skin, and also injected too superficially. With good injection technique, bumps should be very rare.
Infectious complications are another risk of filler injections and can include herpes simplex infection with or without secondary bacterial infection, acute bacterial infections, or biofilm-related events. An abscess at a single site suggests contamination was introduced during the injection, whereas the appearance of multiple abscesses indicates the patient was injected with filler material that may likely have been contaminated prior to injection.
Asymmetry is immediately obvious on the face so if you have had more dermal fillers on one side of your face than the other it can be a cause for stress and lead to depression.
Accidental Intra-Arterial Injection
An Accidental Intra-Arterial Injection can lead to embolia cutis medicamentosa (ECM) which is full-thickness necrosis and eventual scarring. Risk factors include injection of a large bolus (greater than 0.1 cc) at a single site (not moving the needle) and deep injection (into the deep subcutaneous tissues), especially using a sharp needle instead of a microcannula or a small diameter syringe that will generate increased injection pressure.
This is fortunately extremely rare, but a patient can become permanently blind after having filler injected if it blocks an artery feeding the eye. Similar cases have also been reported, where injected filler has put pressure on blood vessels feeding the retina, starving it of oxygen, causing visual problems and blindness.